Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 5, 2007, 3:30 AM MST. It took effect at May 5, 2007, 12:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:30 AM MST (10:30 UTC)
- In effect from
- May 5, 2007, 12:00 PM MST
- Expired
- May 5, 2007, 3:06 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 051030 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 330 AM MST SAT MAY 5 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL 6 PM MST THIS AFTERNOON FOR SOUTHERN GRAHAM...SOUTHERN GREENLEE...EASTERN PIMA... SANTA CRUZ AND COCHISE COUNTIES FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING... .A STORM SYSTEM MOVING THROUGH THE GREAT BASIN WILL BRING WINDY CONDITIONS ACROSS FAR SOUTHEAST ARIZONA TODAY. THE COMBINATION OF THESE WINDS...RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE AND A HIGH FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING TODAY FOR SOUTHERN GRAHAM...SOUTHERN GREENLEE... EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES. AZZ148-060100- /O.NEW.KTWC.FW.W.0010.070505T1900Z-070506T0100Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 330 AM MST SAT MAY 5 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON. A STORM SYSTEM MOVING THROUGH THE GREAT BASIN WILL BRING SUSTAINED 20 FOOT WINDS FROM THE WEST AT 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ACROSS PORTIONS OF COCHISE COUNTY TODAY. RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT AROUND NOON...AND PERSIST IN THE 10 TO 15 PERCENT RANGE THROUGH THE EARLY EVENING HOURS. WINDS WILL BEGIN TO WEAKEN IN THE LATE AFTERNOON...WITH HUMIDITY VALUES EXPECTED TO ELEVATE ABOVE 15 PERCENT BY 6 PM MST. THE COMBINATION OF THE STRONG AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONE 148 OR SOUTHERN GRAHAM... SOUTHERN GREENLEE...EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES FROM NOON TODAY UNTIL 6 PM THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
1 follow-up statement
000 WWUS85 KTWC 052206 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 306 PM MST SAT MAY 5 2007 AZZ148-052315- /O.CAN.KTWC.FW.W.0010.000000T0000Z-070506T0100Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 306 PM MST SAT MAY 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE RED FLAG WARNING. MANY STATIONS THROUGHOUT EASTERN PIMA...GRAHAM COUNTY SOUTH OF THE GILA RIVER...SANTA CRUZ AND COCHISE COUNTIES HAVE FAILED TO REACH THE 15 PERCENT RELATIVE HUMIDITY THRESHOLD THROUGH THE DAY. WITH COLD AIR ADVECTION STARTING TO MOVE INTO SOUTHEAST ARIZONA...ALONG WITH THE NATURAL INCREASE IN RH VALUES HAVING PASSED THE PEAK HEATING OF THE DAY...HAVE NO REASON TO BELIEVE THAT THIS THRESHOLD WILL BE CROSSED IN WIDESPREAD AREAS. FOR THIS REASON...THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE RED FLAG WARNING. STRONG AND GUSTY WINDS ARE STILL EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. SOME ISOLATED LOCATIONS MAY STILL REACH RED FLAG CRITERIA...BUT AGAIN...WIDESPREAD OR LONG LIVED RED FLAG CONDITIONS ARE NOT EXPECTED. CREWS IN THE FIELD ARE ENCOURAGED TO MAINTAIN CLOSE OBSERVATION OF CONDITIONS AND USE APPROPRIATE CAUTION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 2:55 AM MST, 35 minutes earlier.
Area forecast discussion, May 5, 2:55 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
255 AM MST SAT MAY 5 2007
.SYNOPSIS...A STORM SYSTEM MOVING INTO THE GREAT BASIN WILL BRING
BREEZY TO WINDY CONDITIONS TO SOUTHEAST ARIZONA AGAIN TODAY. THERE
IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WITH THIS SYSTEM FOR
SATURDAY THROUGH SUNDAY...BUT MAINLY NORTHEAST OF TUCSON. ONCE THIS
SYSTEM MOVES EAST ON TUESDAY...HIGH PRESSURE ALOFT FROM THE PACIFIC
WILL BRING A STRONG WARMING TREND DURING THE LATTER PART OF THE
UPCOMING WEEK.
&&
.DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED BULK OF CLOUDS
ACROSS NORTHERN ARIZONA ASSOCIATED WITH SYSTEM MOVING THROUGH THE
GREAT BASIN. THIS SYSTEM CONTINUES TO PUSH A WEAK COLD FRONT SOUTH
ACROSS THE STATE WITH SOME LIGHT RAIN/SNOW WITH THE FRONT ACROSS
NORTHERN ARIZONA. WITH BULK OF MOISTURE UP NORTH...THE WHITES WILL
SEE THE BEST SHOT OF ACTIVITY LATER TODAY. MAIN STORY WITH THIS
SYSTEM IS THE TIGHT PRESSURE GRADIENT ACROSS SOUTHEAST ARIZONA. THE
STRONGEST WIND SPEEDS WILL BE ACROSS COCHISE COUNTY WHERE SPEEDS
THIS MORNING HAVE ALREADY BEEN IN THE 20-30 MPH WITH GUSTS IN THE
MID TO UPPER 30S. THUS HAVE DECIDED TO HOIST WIND ADVISORY FOR
COCHISE COUNTY THROUGH 6 PM. THIS FIRST PIECE OF ENERGY WILL
CONTINUE TO LIFT NORTHEAST INTO THE NORTHERN PLAINS TONIGHT AND BE
REPLACED BY ANOTHER PIECE OF ENERGY CURRENTLY IN THE PACIFIC
NORTHWEST. THIS FEATURE WILL DIVE SOUTH INTO THE STATE AND ENHANCE
THE TROF OVER THE STATE ON SUNDAY. THIS SYSTEM WILL BRING COOLER AIR
ALOFT OVER THE AREA BUT IT IS MOISTURE STARVED AND WILL HAVE TO WORK
ON MOISTURE LEFT BEHIND BY THE FIRST FEATURE. WILL KEEP TOKEN POPS
NORTHEAST OF TUCSON FOR TONIGHT INTO SUNDAY. DAYTIME TEMPERATURES
WILL BE RUNNING BELOW NORMAL TODAY WITH OVERNIGHT LOWS MUCH COOLER
THAN WHAT WILL OCCUR THIS MORNING.
TROFINESS WILL CONTINUE OVER THE STATE MONDAY AND TUESDAY BUT
GRADUALLY WEAKENS AS HEIGHTS RISE...RESULTING IN A SLOW WARMING
TREND. COULD SEE SOME MOISTURE SNEAK IN FROM THE EAST AS MODELS ARE
INDICATED A LOW-LEVEL SE FLOW INTO THE EASTERN PART OF THE STATE.
HAVE ADDED SOME LOW END POPS TO AREAS NEAR THE NEW MEXICO BORDER ON
TUESDAY.
THE TROF FINALLY EXITS THE STATE MID WEEK WITH HIGH PRESSURE
BUILDING OVER THE STATE RESULTING IN A STRONG WARMING TREND INTO THE
LATTER PART OF NEXT WEEK. COULD SEE SOME HIGH TEMPERATURES NEAR THE
CENTURY MARK THURSDAY AND FRIDAY IN WESTERN PIMA COUNTY.
&&
.FIRE WEATHER...BREEZY TO LOCALLY WINDY CONDITIONS CONTINUING ACROSS
THE AREA THIS MORNING AS PRESSURE GRADIENT CONTINUES TO TIGHTEN AS
WEATHER SYSTEM MOVES THROUGH THE GREAT BASIN. MAIN CONCERN TODAY
WILL BE IN FIRE WEATHER ZONE 148 WHERE THE TIGHTEST PRESSURE
GRADIENT RESIDES. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON
WILL BE IN THE 12 TO 17 PERCENT RANGE. WITH HIGH FIRE DANGER IN
PLACE AND THE FACT THE WINDS WILL BE STRONGER TODAY VERSUS FRIDAY
WILL HOIST ANOTHER RED FLAG WARNING FOR ZONE 148 STARTING AT HIGH
NOON AND CONTINUING UNTIL 6 PM MST.
&&
.AVIATION...MAIN WEATHER THREAT TODAY WILL BE SURFACE WIND SPEEDS AS
WE CURRENTLY HAVE SOUTH TO SOUTHWEST SUSTAINED 10-25 KTS WITH GUSTS
UP TO 35 KTS IN PLACES. EXPECT WIND SPEEDS TODAY TO BE IN THE 15-25
KT RANGE WITH GUSTS UP TO 40 KTS. COULD SEE SOME VERY LOCAL
VISIBILITIES OF 2-4SM IN BLDU. WIND SPEEDS WILL BE GRADUALLY
DIMINISHING AFTER SUNSET TONIGHT. AVIATION DISCUSSION NOT UPDATED
FOR TAF OR TWEB AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TODAY FOR PUBLIC ZONE AZZ035 UNTIL 6 PM MST.
RED FLAG WARNING TODAY FOR FIRE WEATHER ZONE 148 FROM 12 NOON
UNTIL 6 PM MST.
&&
JRG
WEATHER.GOV/TUCSONHazardous weather outlook, May 4, 8:11 PM MST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 811 PM MST FRI MAY 4 2007 AZZ019-029>035-050415- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 811 PM MST FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:00 AM MST | Wind Advisory | TWC | 14 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.